MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404283
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient is requesting a revision of an inflatable penile prosthesis(ipp) due to an aneurysm in the left cylinder associated with an increase in the amount of pressure the pump requires to inflate the prosthesis.Imaging confirmed the aneurysm.A patient outcome of stable was reported.
 
Event or Problem Description
It was reported that the patient had a revision of this inflatable penile prosthesis (ipp) due to an aneurysm in the left cylinder associated with an increase in the amount of pressure the pump requires to inflate the prosthesis.Imaging confirmed the aneurysm.A patient outcome of stable was reported.
 
Additional Manufacturer Narrative
Upon receipt of the product at our quality assurance laboratory, the returned ipp device underwent a thorough analysis and product analysis was unable to confirm the reported allegation.The ams 700 inflatable penile prosthesis (ipp) cylinders were visually inspected, leak/pressure tested, and examined using a microscope.The cylinder 1 tubing was detached on the medial with only a part of the outer tubing still attaching the cylinder body together, and therefore, cylinder 1 was not leak tested.Cylinder 2 had wear at a fold on the proximal and by the distal of the body.The cylinder 2 was leak tested and passed within specification.The ams 700 momentary squeeze (ms) pump was visually inspected, leak tested, examined using the microscope, and functionally tested.Under microscope examination, contamination (tissue) was found within the pump in which the pump was not functionally tested.The analysis was unable to identify the reported event of bulged due to the detachment of the cylinder 1 tubing and cylinder 2 had no leak or no abnormality to the device when inspected.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key11852096
Report Number2124215-2021-14336
Device Sequence Number11569063
Product Code FHW
UDI-Device Identifier00878953003863
UDI-Public00878953003863
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/17/2018
Device Model Number72404283
Device Catalogue Number72404283
Device Lot Number835273001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age61 YR
Patient SexMale